MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 9MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71453221
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2010, the patient experienced knee pain.This adverse event was treated by a revision surgery on (b)(6) 2023, in which the unkn legion tib insert was replaced with a lgn xlpe ps insert sz 5-6 9mm.Surgeon thought the post had broken on the insert, but, it did not.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2010, the patient experienced knee pain.This adverse event was treated by a revision surgery on (b)(6)2023, in which the lgn ps high flex xlpe sz 5-6 9mm was replaced with a legion xlpe ps insert size 5-6 9mm.Surgeon thought the post had broken on the insert, but, it did not.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection did not reveal the stated failure mode.The device had damage along its surface likely from use and/or extraction.A lab analysis performed on the device showed no damage to the post of the insert.Macroscopic/microscopic examination showed wear on the articular surface of the insert in the condyles.No additional unexpected visual features noted.No evidence of deviation in processing or material was found for the retrieved item.Destructive testing was not performed during this examination.No definitive conclusions as to the cause of these issues can be determined.The clinical/medical investigation concluded that, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.Per the complaint, no further information is available.Without the request clinical information, a thorough medical investigation could not be rendered.Consequently, the root cause and/or patient impact beyond that which was documented in the complaint could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.Therefore, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that use extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.Break or become damaged as a result of strenuous activity or trauma.The patient should be warned that the device does not replace normal healthy bone.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 5-6 9MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16297678
Report Number1020279-2023-00247
Device Sequence Number7455515
Product Code JWH
UDI-Device Identifier00885556035337
UDI-Public00885556035337
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model Number71453221
Device Catalogue Number71453221
Device Lot Number11KM02396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/17/2023
03/03/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date02/20/2023
03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown